Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Grapefruit
Dec 30, 2004

Hello, I read about the danger of grapefruit while using medication. Is that always or should one avoid grapefruit in the hours around the moment when you take your pills?

Response from Dr. Henry

That caution relates to the property of gratefruit whereby it can increase the rate that the liver clears certain medications (such as protease inhibitors) from the body. Separating gratefruit consumption from PI consumption by several hours should minimize the problem but in some cases the effect could linger and either drug levels of the meds be checked or need to consider a ban on gratefruit. KH



Previous
I have HIV and skin problems..
Next
IS being HIV+ a contraindication to qualify for gastric bypass?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement